MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28999
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.Concomitant products: cook- zenith alpha thoracic endovascular graft proximal tapered components, g38180 (zta-pt-38-34-167-w).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that there was difficulty experienced advancing a zta delivery system through a the check-flo extra large introducer during a tvar procedure.The delivery system would not initially track through the patient's right iliac artery due to very tortuous anatomy.In response, an introducer was attempted to be used to assist.The size of the introducer in relation to the delivery system was confirmed beforehand but was expected to be tight, so the physician used sterile mineral oil to aid.When the physician attempted to pass the delivery system through the introducer, he met resistance as it was "extremely tight".At this point, the physician attempted to back the delivery system out of the introducer.However, when doing so, the sheath on the delivery system would not move inside of the introducer, though the dilator for the delivery system was pulling back.Consequently, the graft's fixation barbs became engaged and worked their way through the sheath and introducer.This caused the introducer to tear when removing the deliver system.The patient was administered heparin during the procedure.The physician abandoned the procedure and stated that nothing further could be done.No adverse effects to the patient were reported.Additional information regarding the device has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: d10, h3 d10: device is not being returned to the manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received related to the description of the event since the last medwatch report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation it was reported that a patient of unknown age and gender underwent a tvar procedure in which there was difficulty advancing the zenith alpha thoracic endovascular graft proximal tapered components (g38180-zta-pt-38-34-167-w, lot# e3909274, pr293903) through the complaint device, a check-flo extra large introducer, (g28999-xvcfw-20.0-35-25, lot# 10114916).The delivery system would not initially track through the patient's right iliac artery due to very tortuous anatomy.In response, an introducer was attempted to be used to assist.The size of the introducer in relation to the delivery system was confirmed beforehand but was expected to be tight, so the physician used sterile mineral oil to aid.When the physician attempted to pass the delivery system through the introducer, he met resistance as it was "extremely tight".At this point, the physician attempted to back the delivery system out of the introducer.However, when doing so, the sheath on the delivery system would not move inside of the introducer, though the dilator for the delivery system was pulling back.Consequently, the graft's fixation barbs became engaged and worked their way through the sheath and introducer.This caused the introducer to tear when removing the deliver system.The patient was administered heparin during the procedure.The physician abandoned the procedure and stated that nothing further could be done.No adverse effects to the patient were reported.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and specifications, as well as an interview of personnel was conducted during the investigation.The complaint device was not returned for evaluation.However, a document based investigation evaluation was performed.A review of the device master record (dmr) found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file (dhf) found that the device is safe and effective for its intended use.A review of the device history record (dhr) found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "precautions: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer, all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." ¿sheath introduction: upon removal from the package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced." based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was traced to user error and failure to follow instructions as the two devices involved in this event are not compatible with each other, as apparent through the instructions for use and product labeling.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9820407
Report Number1820334-2020-00591
Device Sequence Number11545816
Product Code DYB
UDI-Device Identifier00827002289994
UDI-Public(01)00827002289994(17)221029(10)10114916
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberG28999
Device Catalogue NumberXVCFW-20.0-35-25
Device Lot Number10114916
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer06/29/2020
10/30/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date07/21/2020
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1